Alert archive / Indiana / Small Craft Advisories in 2012
Small Craft Advisory 80, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Nov 21, 2012, 3:41 AM EST. It took effect at Nov 22, 2012, 10:00 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2012, 3:41 AM EST (08:41 UTC)
- In effect from
- Nov 22, 2012, 10:00 AM EST
- Expired
- Nov 23, 2012, 3:41 AM EST
- In force
- 18 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
320 WHUS73 KIWX 210841 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 341 AM EST WED NOV 21 2012 LMZ043-046-211700- /O.CON.KIWX.MF.Y.0004.000000T0000Z-121121T1600Z/ /O.NEW.KIWX.SC.Y.0080.121122T1500Z-121124T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 341 AM EST WED NOV 21 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THURSDAY TO 4 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THURSDAY TO 4 PM EST SATURDAY. A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. * VISIBILITY: ONE QUARTER MILE OR LESS IN AREAS OF DENSE FOG. * WINDS: SOUTH WINDS INCREASING TO 15 TO 20 KNOTS THURSDAY AND VEERING WEST THURSDAY NIGHT. * WAVES: BUILDING TO 3 TO 6 FEET BY THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO ONE QUARTER MILE OR LESS. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
8 follow-up statements
948 WHUS73 KIWX 211633 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1133 AM EST WED NOV 21 2012 LMZ043-046-220045- /O.NEW.KIWX.MF.Y.0005.121121T1633Z-121121T1800Z/ /O.CON.KIWX.SC.Y.0080.121122T1500Z-121124T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1133 AM EST WED NOV 21 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THURSDAY TO 4 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THURSDAY TO 4 PM EST SATURDAY. * VISIBILITY: ONE QUARTER MILE OR LESS IN AREAS OF DENSE FOG. * WINDS: SOUTH WINDS INCREASING TO 15 TO 20 KNOTS THURSDAY AND VEERING WEST THURSDAY NIGHT. * WAVES: BUILDING TO 3 TO 6 FEET BY THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO ONE QUARTER MILE OR LESS. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
049 WHUS73 KIWX 212153 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 453 PM EST WED NOV 21 2012 LMZ043-046-220600- /O.CON.KIWX.SC.Y.0080.121122T1500Z-121124T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 453 PM EST WED NOV 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THURSDAY TO 4 PM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THURSDAY TO 4 PM EST SATURDAY. * WINDS: SOUTH WINDS 15 TO 25 KNOTS THURSDAY VEERING WEST THURSDAY NIGHT. NORTHWEST WINDS TO 30 KNOTS FRIDAY AND FRIDAY NIGHT...DIMINISHING SATURDAY. * WAVES: 3 TO 5 FEET THURSDAY... BUILDING TO 6 TO 10 FEET FRIDAY AND FRIDAY NIGHT... THEN SUBSIDING TO UNDER 4 FEET BY SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
190 WHUS73 KIWX 220404 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1104 PM EST WED NOV 21 2012 LMZ043-046-221215- /O.CON.KIWX.SC.Y.0080.121122T1500Z-121124T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1104 PM EST WED NOV 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THURSDAY TO 4 PM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THURSDAY TO 4 PM EST SATURDAY. * WINDS: SOUTH WINDS 15 TO 25 KNOTS THURSDAY VEERING WEST THURSDAY NIGHT. NORTHWEST WINDS TO 30 KNOTS FRIDAY AND FRIDAY NIGHT...DIMINISHING SATURDAY. * WAVES: 3 TO 5 FEET THURSDAY... BUILDING TO 6 TO 10 FEET FRIDAY AND FRIDAY NIGHT... THEN SUBSIDING TO UNDER 4 FEET BY SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
193 WHUS73 KIWX 220848 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 348 AM EST THU NOV 22 2012 LMZ043-046-221700- /O.CON.KIWX.SC.Y.0080.121122T1500Z-121124T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 348 AM EST THU NOV 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM EST SATURDAY. * WINDS: SOUTH WINDS 15 TO 25 KNOTS TODAY VEERING WEST TONIGHT. NORTHWEST WINDS TO 30 KNOTS FRIDAY AND FRIDAY NIGHT...DIMINISHING SATURDAY. * WAVES: 3 TO 5 FEET TODAY... BUILDING TO 8 TO 12 FEET FRIDAY AND FRIDAY NIGHT... THEN SUBSIDING TO UNDER 4 FEET BY SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
862 WHUS73 KIWX 221555 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1055 AM EST THU NOV 22 2012 LMZ043-046-230000- /O.CON.KIWX.SC.Y.0080.000000T0000Z-121124T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1055 AM EST THU NOV 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SATURDAY. * WINDS: SOUTH WINDS 15 TO 25 KNOTS TODAY VEERING WEST TONIGHT. NORTHWEST WINDS TO 30 KNOTS FRIDAY AND FRIDAY NIGHT... DIMINISHING SATURDAY. * WAVES: 3 TO 5 FEET TODAY... BUILDING TO 8 TO 12 FEET FRIDAY AND FRIDAY NIGHT... THEN SUBSIDING TO UNDER 4 FEET BY SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
946 WHUS73 KIWX 222118 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 418 PM EST THU NOV 22 2012 LMZ043-046-230530- /O.EXT.KIWX.SC.Y.0080.000000T0000Z-121123T0900Z/ /O.NEW.KIWX.GL.W.0025.121123T0900Z-121124T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 418 PM EST THU NOV 22 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST FRIDAY... ...GALE WARNING IN EFFECT FROM 4 AM TO 10 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 10 PM EST FRIDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EST FRIDAY. * WINDS: SOUTH WINDS 15 TO 25 KNOTS VEERING WEST TONIGHT. GUSTS TO 35 KNOT GALES AFTER MIDNIGHT. NORTHWEST WINDS TO 35 KNOT GALES FRIDAY. * WAVES: 5 TO 8 FEET TONIGHT...BUILDING TO 8 TO 14 FEET BY FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
217 WHUS73 KIWX 230317 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1017 PM EST THU NOV 22 2012 LMZ043-046-231130- /O.CON.KIWX.SC.Y.0080.000000T0000Z-121123T0900Z/ /O.CON.KIWX.GL.W.0025.121123T0900Z-121124T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1017 PM EST THU NOV 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM EST FRIDAY... A GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM EST FRIDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. * WINDS: SOUTHWEST WINDS 15 TO 25 KNOTS VEERING WEST TONIGHT. GUSTS TO 35 KNOT GALES. NORTHWEST WINDS TO 35 KNOT GALES FRIDAY. * WAVES: 5 TO 8 FEET TONIGHT...BUILDING TO 8 TO 14 FEET BY FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
042 WHUS73 KIWX 230841 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 341 AM EST FRI NOV 23 2012 LMZ043-046-231700- /O.CAN.KIWX.SC.Y.0080.000000T0000Z-121123T0900Z/ /O.EXT.KIWX.GL.W.0025.121123T0841Z-121124T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 341 AM EST FRI NOV 23 2012 ...GALE WARNING NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. THE GALE WARNING IS NOW IN EFFECT UNTIL 10 PM EST THIS EVENING. * WINDS: WEST WINDS 25 TO 30 KNOTS VEERING NORTHWEST BY MID MORNING. GUSTS TO 40 KNOT GALES. * WAVES: 8 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Nov 21, 1:33 AM EST, 2 hours 8 minutes earlier.
Area forecast discussion, Nov 21, 1:33 AM EST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
133 AM EST WED NOV 21 2012
.AVIATION...
LT POST FNTL NW BNDRY LYR FLW AND RAPID CLRG HAD LED TO DENSE BUT
SHALLOW FG DVLPMNT ACRS NW IN/SW MI AND POSES CONSIDERABLE
UNCERTAINTY GOING FWD THROUGH LT MORNING IN TERMS OF PERVASIVENESS
AND EXTENT. GIVEN WK LL WAA ALOFT AND LIKELY POOR MIXING XPC LIFR
CONDS IN DENSE FOG TO CONT AT KSBN TERMINAL THROUGH AT LEAST MID
MORNING AND LIKELY LONGER W/GUIDANCE IMPLIED WK TO NON-EXISTENT
BNDRY LYR MIXING. DOWNSTREAM AREAS XPCD TO DUMP TO MVFR CONDS YET
LACK DEGREE OF LL MOISTENING HWVR LOW STRATUS MAY REDVLP INLINE
W/MODEL BASED RH CROSS SECTIONS AT KFWA AND WILL CONT TO MONITOR
CLOSELY THROUGH DAYBREAK.
&&
PREV DISCUSSION... /ISSUED 1047 PM EST TUE NOV 20 2012/
UPDATE...
LARGE HOLE HAS OPENED IN CLOUD DECK OVER SRN MI THIS EVE WITH
VSBYS RAPIDLY FALLING AS FOG QUICKLY DEVELOPING IN THIS AREA.
EXPECT SAME IS OCCURRING IN OBS-DATA VOID SWRN PORTION OF CWA
WHERE IR IMAGERY ALSO INDICATES CLEARING HAS OCCURRED. ALTHOUGH SOME
CLOUDS STILL UPSTREAM OVER SWRN MI AND SERN LM WHICH MAY LIMIT
RADIATIONAL COOLING OVER PORTIONS OF THE AREA OVERNIGHT, EXPECT
THERE WILL BE ENOUGH CLEARING TO ALLOW FOR AT LEAST AREAS OF DENSE
FOG TO DEVELOP OVER THE CWA WEST OF I-69, THUS EXPANDED DENSE FOG
ADVISORY TO INCLUDE THIS AREA.
&&
PREV DISCUSSION... /ISSUED 632 PM EST TUE NOV 20 2012/
AVIATION.../00Z TAFS/
PRETTY STRONG INDICATIONS THAT SBN IS HEADED TO AT LEAST LIFR
CONDITIONS TONIGHT DUE TO FOG. WK CDFNT WAS MOVG ACROSS NRN
INDIANA THIS EVE. LIGHT NW FLOW OFF LAKE MICHIGAN BEHIND THE FRONT HAS
INCREASED LOW LEVEL MOISTURE DOWNWIND TO SBN. TEMPS THERE RUNNING
4F COOLER THAN 24HRS AGO WITH DWPTS 10F HIGHER. BACK EDGE OF
STRATUS/STRATO CU OVER LAKE MICHIGAN EXTRAPOLATES INTO SBN AROUND
05Z. ONCE THIS MOVES THROUGH DRY MID LEVELS AND LIGHT FLOW IN LOW
LEVELS SHOULD ALLOW RADIATIONAL COOLING FOG TO THICKEN
CONSIDERABLY. LOWERED PREV FCST OF IFR FLIGHT CONDITIONS AT SBN
LATE TONIGHT TO LIFR AND EXPANDED TIME-FRAME OF THIS TO 09Z-15Z. DECENT
AGREEMENT AMONG NUMERICAL/STATISTICAL GUIDANCE INCLUDING
NAM/MAV/LAV/HRRR AS WELL AS WITH UPS CROSS-OVER FOG FCTSG METHOD
ON THIS FOGGY SCENARIO.
CLEARING AT FWA EXPECTED TO COME CLOSER TO DAWN AND MORE DOUBTFUL
THAN AT SBN DUE TO POTENTIAL FOR EXPANSION OF THE STRATUS DECK
OVERNIGHT. THUS, FOR THIS TERMINAL CONTD WITH PREV FCST FOR MVFR
CONDITIONS LATE TONIGHT AND WED MORNING WITH TEMPO IFR VSBYS.
FOG SHOULD BURN OFF BY MIDDAY WITH JUST CIRRUS AND LIGHT SW WINDS
THROUGH THE AFTN AS HIGH PRESSURE RIDGE MOVES TO THE E-SE OF THE
AREA.
PREV DISCUSSION... /ISSUED 404 PM EST TUE NOV 20 2012/
SHORT TERM...
TONIGHT THROUGH WEDNESDAY NIGHT...A VERY CHALLENGING FORECAST IN ON
HAND THIS PERIOD. THE MAIN CONCERNS INCLUDE CLEARING SKIES TONIGHT
AND SUBSEQUENT FOG DEVELOPMENT OVERNIGHT. ALSO...POSSIBLE LINGERING
FOG WELL INTO THE DAY WEDNESDAY MAY CAUSE TEMPERATURES TO HOLD IN
THE 40S. AN AREA OF FOG STILL EXTENDED FROM THE SW CORNER OF WI INTO
FAR WEST CENTRAL IL NEAR QUINCY THIS AFTERNOON. AHEAD OF THIS
FOG...CLEARING SKIES OVER WI INTO NRN IL BEHIND A WEAK SHORTWAVE
WILL ALLOW TEMPERATURES TO COOL RAPIDLY THIS EARLY TONIGHT OVER FAR
SW LOWER MICHIGAN INTO NW INDIANA. GIVEN AFTERNOON TEMP/DEW PT
SPREADS ALREADY ONLY 5 TO 12 DEGREES...BELIEVE FOG WILL DEVELOP
OVERNIGHT AND BECOME WIDESPREAD...ESPECIALLY WEST OF INTERSTATE 69.
PREFER THE HIGH RESOLUTION NCEP MODELS THIS PACKAGE IN HANDLING THE
FOG BLENDED WITH THE LATEST OBS/SATELLITE TRENDS. ONGOING HIGH
TEMPERATURES MAY BE CONSIDERABLY TOO OPTIMISTIC WEDNESDAY IF FOG
HOLDS ON. FOR NOW... WENT WITH UPPER 50S MOST AREAS. REALLY
UNCERTAIN OF LINGERING CLOUDS AND POSSIBLE FOG INTO WEDNESDAY
EVENING. FOR NOW...TRENDED CLOUD COVER HIGHER OVERNIGHT WEDNESDAY
NIGHT. TEMPERATURES SHOULD BE 10 TO 15 DEGREES ABOVE NORMAL...
EXCEPT FOR POSSIBLY ANY FOGGY AREAS HOLDING DOWN TEMPERATURES IN THE
AFTERNOON. NAM/MET AND GFS/MAV GUIDANCE APPEARS ON TRACK.
LONG TERM...
PATTERN CHANGE TO MORE WINTER LIKE WEATHER WILL BEGIN LATE THIS WEEK
AFTER A MILD THANKSGIVING DAY.
CONCERN GROWING FOR SOME MORNING FOG AND STRATUS THANKSGIVING DAY
GIVEN VERY STRONG INVERSION WHICH WILL BE IN PLACE. THIS WILL BE
DEPENDENT ON HOW MUCH FOG/STRATUS DEVELOPS WEDNESDAY MORNING AND HOW
LONG IT HANGS AROUND. GIVEN UPSTREAM TRENDS ACROSS IA TODAY WITH
LINGERING LOW VIS AND CIGS UNDER SIMILAR INVERSION...CONCERNED
THAT MOISTURE LOCALLY MAY STILL BE TRAPPED UNDER INTO LATE MORNING
OR EARLY AFTERNOON ON THANKSGIVING DAY. NAM12 BUFKIT SOUNDING
SHOWS IMPRESSIVE INVERSION AT KSBN OF NEARLY 7C OVER JUST 5MB FROM
980 TO 985MB THU MORNING BUT LITTLE MOISTURE EVIDENT. THUS A LOT OF
UNCERTAINTY WHICH HINGES ON WHAT HAPPENS TONIGHT SO NOT READY TO
JUMP ON THIS SCENARIO YET. HOWEVER...WILL CONTINUE WITH A SLIGHT
TEMPER TO POTENTIAL FORECAST HIGHS THURSDAY GIVEN THIS POSSIBILITY.
IF NO FOG/STRATUS OCCUR...SHOULD SEE DEEP MIXING BY EARLY AFTERNOON
WITH BREEZY CONDITIONS AND POTENTIAL HIGHS INTO LOWER OR EVEN MIDDLE
60S BEFORE HIGHER CLOUDS ARRIVE.
STRONG COLD FRONT STILL EXPECTED TO MOVE THROUGH THE REGION THURSDAY
NIGHT. NAM12 AND GFS CONTINUE TO HAVE SOME DIFFERENCES WITH TIMING
AND DEGREE OF LIFT AND MOISTURE. WILL BUMP POPS SLIGHTLY BUT KEEP IN
CHANCE CATEGORY AS NAM12 REMAINS RATHER DRY WHILE GFS A BIT MORE
AGGRESSIVE WITH MOISTURE. STRONG COLD AIR ADVECTION BEGINS IN WAKE
OF FRONT VERY EARLY FRIDAY MORNING. THICKNESS SCHEMES AND TEMP
PROFILES SUGGEST POSSIBILITY OF ALL SNOW IN KSBN BY 13-15Z TIME
FRAME WITH FALLING TEMPERATURES INTO AFTERNOON. WILL CONTINUE WITH
NON-DIURNAL TEMP TRENDS ON FRIDAY.
LAKE EFFECT SNOW SHOWERS AND FLURRIES LOOKING LIKE GOOD POSSIBILITY
FRIDAY AFTERNOON INTO SATURDAY. SFC-850MB DELTA T VALUES RISE
TO NEAR 20C WITH NW FETCH. INVERSION HEIGHTS AND MOISTURE LOOK TO
LIMIT SCOPE OF ACTIVITY WITH INVERSION REMAINING AROUND 5KFT OR
LESS. STILL SHOULD BE ENOUGH INSTABILITY AND MOISTURE FOR SCATTERED
SNOW SHOWERS. ACCUMULATIONS AT THIS POINT DO NOT LOOK SIGNIFICANT
BUT SOME LIGHT ACCUMULATIONS NOT OUT OF POSSIBILITY. STILL A LITTLE
EARLY FOR THIS DETAIL.
RETURN FLOW AND BRIEF MODERATION IN TEMPS EXPECTED EARLY NEXT WEEK
AHEAD OF NEXT POSSIBLE SYSTEM. MODELS CONTINUE TO STRUGGLE WITH ITS
EVOLUTION WITH LATEST TRENDS SUGGESTING A SUPPRESSED PANHANDLE HOOK
SYSTEM WITH OUR AREA ON FAR NORTHERN FRINGES. COLD AIR WILL BE IN
PLACE AND PATTERN RECOGNITION SUGGEST POSSIBILITY FOR ADDITIONAL
STRENGTHENING AND FURTHER NORTH DEVELOPMENT SO THIS SYSTEM WILL NEED
TO BE WATCH CLOSELY IN COMING MODEL ITERATIONS. FOR NOW WILL GO WITH
A LOW END CHANCE POP IN DAY 7.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...DENSE FOG ADVISORY UNTIL 11 AM EST /10 AM CST/ WEDNESDAY FOR
INZ003>008-012>017-020-022>024.
MI...DENSE FOG ADVISORY UNTIL 11 AM EST WEDNESDAY FOR MIZ077>080.
OH...NONE.
LM...DENSE FOG ADVISORY UNTIL 11 AM EST WEDNESDAY FOR LMZ043-046.
&&
SHORT TERM...SKIPPER
LONG TERM...LASHLEY
UPDATE...JT
AVIATION...THazardous weather outlook, Nov 20, 7:15 PM EST, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 715 PM EST TUE NOV 20 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-220015- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 715 PM EST TUE NOV 20 2012 /615 PM CST TUE NOV 20 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT DENSE FOG IS POSSIBLE OVERNIGHT... MAINLY WEST OF INTERSTATE 69. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-220015- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 715 PM EST TUE NOV 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT A DENSE FOG ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A DENSE FOG ADVISORY IS IN EFFECT FOR WEDNESDAY MORNING. HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED THURSDAY THROUGH SATURDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 7:15 PM EST | Marine Dense Fog Advisory | IWX | 16 hr | |
| Nov 20, 7:53 PM EST | Dense Fog Advisory | IWX | Allen, Blackford, Cass, DeKalb, Elkhart, Fulton and 13 more | 17 hr |
| Nov 21, 11:33 AM EST | Marine Dense Fog Advisory | IWX | 87 min |
Nearby
Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.